Institutional members access full text with Ovid®

Simultaneous Antiphospholipid Syndrome and Heparin-Induced Thrombocytopenia in a Single Patient

Abd-Elsayed, Alaa A. MD, MPH*; Lisco, S. J. MD; Alsidawi, Said MD; Bonomo, J. MD§

doi: 10.1097/ACC.0b013e3182a1afc9
Case Reports: Case Report

Antiphospholipid syndrome and heparin-induced thrombocytopenia are immune-mediated thrombotic conditions initiated by 2 distinct antibodies each targeting a discrete protein–antigen complex. Although produced by 2 different types of antibodies, they are similar in their autoimmune and pathophysiologic mechanisms. We present a case with simultaneous antiphospholipid syndrome and heparin-induced thrombocytopenia syndromes that sheds light on the correlation between these 2 syndromes.

From the *Department of Anesthesiology, University of Cincinnati, Cincinnati, Ohio; Department of Anesthesiology, University of Nebraska, Omaha, Nebraska; and Departments of Internal Medicine and §Emergency Medicine, University of Cincinnati, Cincinnati, Ohio.

Accepted for publication June 10, 2013.

Funding: There is no funding for this work.

The authors declare no conflicts of interest.

Address correspondence to Alaa A. Abd-Elsayed, MD, MPH, Department of Anesthesiology, University of Cincinnati, 231 Albert Sabin Way—Room 3212 MSB, Cincinnati, OH 45267-0531. Address e-mail to alaaawny@hotmail.com.

© 2014 International Anesthesia Research Society
You currently do not have access to this article

To access this article:

Note: If your society membership provides full-access, you may need to login on your society website